MAUDE Adverse Event Report: BECTON DICKINSON BD MICROTAINER CONTACT-ACTIVATED LANCET; BLOOD SPECIMEN COLLECTION DEVICE

BECTON DICKINSON BD MICROTAINER CONTACT-ACTIVATED LANCET; BLOOD SPECIMEN COLLECTION DEVICE
Catalog Number 366592
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/10/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturing location for this product is high tech labs.This site is an oem manufacturing site.(b)(4).A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that a bd microtainer® contact-activated lancet shield was detached.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation summary: bd received samples from the customer facility for investigation.The samples were evaluated and the customer's indicated failure mode for improper assembly with the incident lot was not observed, while the failure mode relating to discoloration was observed to be a molding issue.Additionally, retention samples were selected from bd inventory for evaluation/testing and upon completion, no issues were observed for either failure mode.A review of the device history record was completed for the incident lot and, based on this review, all product specifications and requirements for lot release were met; there were no related quality non-conformances during manufacturing of the product.Investigation conclusion: based on evaluation of the customer samples, the customer¿s indicated failure mode for improper assembly was not observed; however, we observed the discoloration to be attributed to a molding issue.Evaluation/testing of the retained samples was also conducted and no issues were observed.Root cause description: based on the investigation, the most likely root cause of the molding issue was determined to be related to a manufacturing incident.Rationale: complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.The bd business team regularly reviews the collected data for identification of emerging trends.

Brand Name
BD MICROTAINER CONTACT-ACTIVATED LANCET
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
MDR Report Key8174464
Report Number2243072-2018-01858
Device Sequence Number1203228
Product Code FMK
UDI-Device Identifier00382903665921
UDI-Public382903665921
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/28/2023
Device Catalogue Number366592
Device Lot NumberY9B82E3
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/14/2018
Initial Date Received by Manufacturer 12/10/2018
Supplement Date Received by Manufacturer12/10/2018
Initial Report FDA Received Date12/18/2018
Supplement Report FDA Received Date01/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;